Alert archive / Illinois / Beach Hazards Statements in 2025

Beach Hazards Statement 3, NWS Chicago, IL

July 5, 2025Cook County, Lake County, Illinois; Lake County, Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Jul 5, 2025, 8:55 PM CDT for Cook County, Lake County, Illinois; Lake County, Porter County, Indiana. It took effect at Jul 6, 2025, 3:00 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2025, 8:55 PM CDT (01:55 UTC)
In effect from
Jul 6, 2025, 3:00 PM CDT
Expired
Jul 7, 2025, 9:00 PM CDT
In force
30 hr
Issued by
NWS Chicago, IL

Counties Cook County, IL, Lake County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 54 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1743 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

713 
WHUS43 KLOT 060155
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
855 PM CDT Sat Jul 5 2025

ILZ006-103-104-061000-
/O.NEW.KLOT.BH.S.0003.250706T2000Z-250707T1700Z/
Lake IL-Northern Cook-Central Cook-
855 PM CDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY MORNING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 3 to 6 ft expected.

* WHERE...Lake IL, Northern Cook, and Central Cook Counties.

* WHEN...From Sunday afternoon through Monday morning.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

* ADDITIONAL DETAILS...Winds will shift to the north and abruptly
  increase, leading to quickly building waves late Sunday
  afternoon. Hazardous waves and swimming conditions will continue
  into Monday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-061000-
/O.NEW.KLOT.BH.S.0003.250706T2300Z-250707T1700Z/
Lake IN-Porter-
855 PM CDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 3 to 6 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...From Sunday evening through Monday morning.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

* ADDITIONAL DETAILS...Winds will shift to the north and abruptly
  increase, leading to quickly building waves early Sunday evening.
  Hazardous waves and swimming conditions will continue into 
  Monday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
9 follow-up statements
467 
WHUS43 KLOT 060946
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
446 AM CDT Sun Jul 6 2025

ILZ006-103-104-061800-
/O.EXT.KLOT.BH.S.0003.250706T2000Z-250707T2100Z/
Lake IL-Northern Cook-Central Cook-
446 AM CDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 3 PM CDT THIS
AFTERNOON THROUGH MONDAY AFTERNOON...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 4 to 6 feet expected.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...From 3 PM CDT this afternoon through Monday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

* ADDITIONAL DETAILS...Winds will shift to the north and abruptly
  increase, leading to quickly building waves this afternoon.
  Hazardous waves and swimming conditions will continue into
  Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-061800-
/O.EXT.KLOT.BH.S.0003.250706T2300Z-250707T2100Z/
Lake IN-Porter-
446 AM CDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM THIS EVENING
THROUGH MONDAY AFTERNOON...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 4 to 6 feet expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...From this evening through Monday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

* ADDITIONAL DETAILS...Winds will shift to the north and abruptly
  increase, leading to quickly building waves late this afternoon
  into early this evening. Hazardous waves and swimming conditions
  will continue into Monday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
432 
WHUS43 KLOT 061542
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
1042 AM CDT Sun Jul 6 2025

ILZ006-103-104-062345-
/O.CON.KLOT.BH.S.0003.250706T2000Z-250707T2100Z/
Lake IL-Northern Cook-Central Cook-
1042 AM CDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM CDT THIS
AFTERNOON THROUGH MONDAY AFTERNOON...

* WHAT...High wave action and dangerous currents expected at 
  Lake Michigan beaches. Waves 4 to 6 feet expected.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...From 3 PM CDT this afternoon through Monday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

* ADDITIONAL DETAILS...Winds will shift to the north and abruptly
  increase, leading to quickly building waves mid afternoon. 
  Hazardous waves and swimming conditions will continue into 
  Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-062345-
/O.CON.KLOT.BH.S.0003.250706T2300Z-250707T2100Z/
Lake IN-Porter-
1042 AM CDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 PM CDT THIS
EVENING THROUGH MONDAY AFTERNOON...

* WHAT...High wave action and dangerous currents expected at 
  Lake Michigan beaches. Waves 4 to 6 feet expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...From 6 PM CDT this evening through Monday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

* ADDITIONAL DETAILS...Winds will shift to the north and abruptly
  increase, leading to quickly building waves late this afternoon
  into early this evening. Hazardous waves and swimming conditions
  will continue into Monday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
098 
WHUS43 KLOT 062039
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
339 PM CDT Sun Jul 6 2025

ILZ006-103-104-070445-
/O.CON.KLOT.BH.S.0003.000000T0000Z-250707T2100Z/
Lake IL-Northern Cook-Central Cook-
339 PM CDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...High wave action and dangerous currents expected at 
  Lake Michigan beaches. Waves 4 to 6 ft expected.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...Through Monday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

* ADDITIONAL DETAILS...Winds will shift to the north and abruptly
  increase, leading to quickly building waves mid afternoon. 
  Hazardous waves and swimming conditions will continue into 
  Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-070445-
/O.CON.KLOT.BH.S.0003.250706T2300Z-250707T2100Z/
Lake IN-Porter-
339 PM CDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...High wave action and dangerous currents expected at 
  Lake Michigan beaches. Waves 4 to 6 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...Through Monday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

* ADDITIONAL DETAILS...Winds will shift to the north and abruptly
  increase, leading to quickly building waves late this afternoon
  into early this evening. Hazardous waves and swimming conditions
  will continue into Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
846 
WHUS43 KLOT 070300
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
1000 PM CDT Sun Jul 6 2025

ILZ006-103-104-INZ001-002-071100-
/O.CON.KLOT.BH.S.0003.000000T0000Z-250707T2100Z/
Lake IL-Northern Cook-Central Cook-Lake IN-Porter-
1000 PM CDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 4 to 6 ft expected.

* WHERE...In Illinois, Lake, Northern Cook and Central Cook 
  Counties. In Indiana, Lake and Porter Counties.

* WHEN...Through Monday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

* ADDITIONAL DETAILS...North winds blowing onshore will support 
  high waves through Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

Lenning
178 
WHUS43 KLOT 070750
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
250 AM CDT Mon Jul 7 2025

ILZ006-103-104-INZ001-002-071600-
/O.EXT.KLOT.BH.S.0003.000000T0000Z-250708T0000Z/
Lake IL-Northern Cook-Central Cook-Lake IN-Porter-
250 AM CDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 4 to 7 feet.

* WHERE...In Illinois, Lake, Northern Cook and Central Cook 
  Counties. In Indiana, Lake and Porter Counties.

* WHEN...Through this evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
919 
WHUS43 KLOT 071450
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
950 AM CDT Mon Jul 7 2025

INZ001-002-072300-
/O.EXT.KLOT.BH.S.0003.000000T0000Z-250708T0200Z/
Lake IN-Porter-
950 AM CDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...High wave action and dangerous currents occurring at Lake
  Michigan beaches. Waves 4 to 7 ft.

* WHERE...Lake IN and Porter Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

ILZ006-103-104-072300-
/O.CON.KLOT.BH.S.0003.000000T0000Z-250708T0000Z/
Lake IL-Northern Cook-Central Cook-
950 AM CDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...High wave action and dangerous currents occurring at Lake
  Michigan beaches. Waves 3 to 5 ft.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
661 
WHUS43 KLOT 072001
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
301 PM CDT Mon Jul 7 2025

ILZ006-103-104-080000-
/O.CON.KLOT.BH.S.0003.000000T0000Z-250708T0000Z/
Lake IL-Northern Cook-Central Cook-
301 PM CDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...High wave action and dangerous currents occurring at Lake
  Michigan beaches. Waves 3 to 5 ft.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-080200-
/O.CON.KLOT.BH.S.0003.000000T0000Z-250708T0200Z/
Lake IN-Porter-
301 PM CDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...High wave action and dangerous currents occurring at Lake
  Michigan beaches. Waves 3 to 5 ft.

* WHERE...Lake IN and Porter Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
622 
WHUS43 KLOT 072356
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
656 PM CDT Mon Jul 7 2025

ILZ006-103-104-080100-
/O.EXP.KLOT.BH.S.0003.000000T0000Z-250708T0000Z/
Lake IL-Northern Cook-Central Cook-
656 PM CDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM CDT THIS EVENING...

Winds and waves will continue to subside this evening with a
diminishing threat of dangerous currents.

$$

INZ001-002-080200-
/O.CON.KLOT.BH.S.0003.000000T0000Z-250708T0200Z/
Lake IN-Porter-
656 PM CDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 3 to 5 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
463 
WHUS43 KLOT 080141
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
841 PM CDT Mon Jul 7 2025

INZ001-002-080245-
/O.EXP.KLOT.BH.S.0003.000000T0000Z-250708T0200Z/
Lake IN-Porter-
841 PM CDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM CDT THIS EVENING...

Winds and waves will continue to subside this evening with a
diminishing threat of dangerous currents.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 5, 6:50 PM CDT, 2 hours 5 minutes earlier. Its key messages:

  • Shower and thunderstorm chances return this evening especially across northwest IL. Waves of widely scattered showers and storms are expected in the general region overnight into Sunday. Torrential downpours will provide localized relief to ongoing drought conditions, and some areas will stay completely dry.
  • A period of dry and slightly cooler weather is on track to start the upcoming week.
Area forecast discussion, Jul 5, 6:50 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
650 PM CDT Sat Jul 5 2025

.KEY MESSAGES...

- Shower and thunderstorm chances return this evening especially
  across northwest IL. Waves of widely scattered showers and
  storms are expected in the general region overnight into
  Sunday. Torrential downpours will provide localized relief to
  ongoing drought conditions, and some areas will stay
  completely dry.

- A period of dry and slightly cooler weather is on track to
  start the upcoming week.

&&

.DISCUSSION...
Issued at 307 PM CDT Sat Jul 5 2025

Through Sunday:

A hot well mixed boundary layer has allowed surface dewpoints to
mix out into the mid 60s as air temperatures have warmed into the
low to mid 90s. The lower dewpoints have acted to hold heat
indices in check, with readings generally right around the actual
surface temperature. The poor low-level moisture has also helped
cap the airmass to thunderstorm development this afternoon. While
this is expected to continue to be the general trend through the
remainder of the afternoon, we will be monitoring the increasing
threat for scattered thunderstorms across northwestern IL into
early this evening (after 6 PM).

A recent surface analysis indicates that a much richer low-level
airmass (dew points in the low to mid 70s) currently resides to
our west in the vicinity of an a surface frontal trough and mid-
level impulse over IA. The eastern periphery of the richer
moisture is already beginning to work into far northwestern IL
near the Mississippi and has recently helped spark some showers.
These showers look to move into western parts of Lee Ogle and
Winnebago counties prior to 4 PM, though the threat of thunder
looks to remain low as they move into a increasingly capped
envionrment with eastward extent.

The main area of storms we are watching is the line of ongoing
storms over IA. These storms are expected to continue increasing
in coverage as they shift east-northeastward into northwestern IL
late this afternoon and early evening. There continues to be a
low threat for a few of these storms to organize enough to produce
instances of localized strong wind gusts, though this threat is
expected to largely remain across northwestern IL (generally
along and west of I-39) through 10 PM this evening. Overall, poor
mid-level lapse rates and the loss of daytime heating should
ultimately result in these storms weakening with eastward extent
across northern IL later this evening. While this will curtail
the severe threat and decrease the coverage of showers and
storms after 10 PM, some widely scattered activity may continue
to fester in the area overnight, especially in advance of the
next impulse expected to move out of northern MO. The main
threat with any showers or storms overnight would be locally
heavy rainfall given the notable increase in moisture
(precipitable water values ~2").

Shower and storm coverage looks to be the lowest for a period
Sunday morning, before activity begins to increase in coverage
along the surface frontal boundary by midday/early afternoon.
Rich moisture overhead (precipitable water values ~2") in
advance of this front will support very efficient rainfall
production, and thus support torrential downpours within these
showers and storms. Relatively slow storm motions and possible
training cells may thus support some localized hydro concerns.
There continues to be differences in the timing of the cold
front dropping down southern Lake Michigan, and this ultimately
leads to lower confidence with the extent of the heavy rain and
hydro threat over much of the Chicago metro area. If the frontal
timing ends up slower and holding off until mid afternoon, then
the heavy rain and hydro threat will be higher in the Chicago
area. Otherwise, an early frontal timing should keep these
threats largely south of I-80 Sunday afternoon.

KJB

Sunday Night through Saturday:

The mid-level trough responsible for potential convection over
the area on Sunday will clear the area to the southeast by
Sunday evening. A trailing and slow-moving cold front will
continue to support scattered showers and some thunderstorms
south of a Dixon to Chicago line Sunday evening before
gradually suppressing activity farther to the south overnight.
Poor mid-level lapse rates will limit coverage of thunderstorms,
but slow storm motions combined with PWATs to around 2" will
yield locally heavy rain with any thunderstorm or stronger
shower.

The cold front is expected to clear the CWA to the south no
later than Monday morning as a weak surface ridge builds across
the western Great Lakes. This will favor dry conditions with
notably less humidity for much of the area on Monday. Similar
conditions should persist through the day on Tuesday as
consensus guidance stalls the front well south of the area.
Persistent onshore and stronger gradient flow behind the front
may also result in higher waves and dangerous swimming
conditions on Monday.

A low-amplitude trough drifting across the Upper Mississippi
River Valley on Wednesday will bring increasing chances for
showers and some storms Tuesday night into Wednesday night.
Mostly dry conditions are then favored Thursday and Friday,
though decaying convection could survive eastward into the CWA
on the eastern periphery of a central CONUS ridge and within a
more favorable moisture reservoir.

Kluber

&&

.AVIATION /00Z TAFS THROUGH 06Z MONDAY/...
Issued at 650 PM CDT Sat Jul 5 2025

- Line of SCT TSRA will weaken, eventually dissipate as it tries
  to move east across N IL this evening
- MVFR CIGS possible Sunday morning, especially DPA/RFD
- ISOLD to WDLY SCT SHRA/TSRA possible Sunday afternoon in
  Chicago area
- Wind shift to gusty NE expected at GYY/MDW/ORD later Sunday
  afternoon, with some low end MVFR or high end IFR CIGS
  possible

A broken line of SHRA and TSRA across northwestern IL is
expected to weaken as it moves northeastward and will probably
dissipate before reaching the immediate Chicago area terminals.
Period of TSRA likely at RFD early this evening from this line.
Cannot rule out ISOLD SHRA popping up later tonight in the
vicinity of the terminals, but generally confidence is too low
and any impacts minimal, so opted to keep the TAFs dry.

Trend in guidance has been toward later arrival and less
aggressive with MVFR CIGS late tonight into Sunday morning ahead
of the front. Highest chances for MVFR CIGS should be in the RFD
area late tonight and Sunday morning.

A lake enhanced cold front is expected to surge southward down
the lake later Sunday afternoon with an abrupt wind shift to
gusty northeast expected near and downwind of Lake Michigan.
Cannot rule out some ISOLD to WDLY SCT SHRA/TSRA near and maybe
even a bit behind this boundary. Confidence is low, so opted to
maintain the PROB30. At least some stratus is likely to blow in
off the lake Sunday evening into Chicago and extreme northwest
Indiana. At least a period of low end MVFR to possibly high end
IFR CIGS is possible, but didn't get that aggressive with CIGS
yet, with plenty of time to watch trends and adjust downward if
warranted.

- Izzi

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory until 8 PM CDT this evening for the IL
     nearshore waters.

&&

Visit us at weather.gov/chicago
Hazardous weather outlook, Jul 5, 3:01 PM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
301 PM CDT Sat Jul 5 2025

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-062015-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
301 PM CDT Sat Jul 5 2025 /401 PM EDT Sat Jul 5 2025/

This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Level 1 of 5 Damaging Wind Risk...up to 60 mph.
  Limited Flooding Risk.

DISCUSSION...

A few storms are expected this evening mainly west of Interstate
39. While widespread severe weather is not expected, an isolated
instance of damaging winds cannot be ruled out. Torrential
downpours will also likely accompany the storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...
  Elevated Thunderstorm Risk.
  Limited Flooding Risk.
Tuesday night through Friday...
  Limited Thunderstorm Risk at times.

DISCUSSION...

Scattered showers and thunderstorms on Sunday will be capable of
producing locally heavy downpours.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation is not expected.

GENERAL STORM MOTION OF THE DAY:

 Moving toward the east northeast at 20 to 30 mph.

LMZ740>745-062015-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
301 PM CDT Sat Jul 5 2025

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.
  Limited Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...
  Elevated Thunderstorm Risk.
Monday...
  Hazardous conditions for small craft are likely.
Wednesday through Friday...
  Limited Thunderstorm Risk.

Kluber

Visit us at www.weather.gov/chicago

In the hours before

Special weather statement, Jul 5, 6:03 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
603 PM CDT Sat Jul 5 2025

ILZ003-008-052345-
Winnebago IL-Ogle IL-
603 PM CDT Sat Jul 5 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN OGLE AND WESTERN
WINNEBAGO COUNTIES THROUGH 645 PM CDT...

At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winslow to 6 miles west of Nelson.
Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oregon, Byron, Leaf River, Pecatonica, Polo, Mount Morris, Winnebago,
Baileyville, Shirland, Seward, Woosung, Lake Summerset, Adeline,
Forreston, Harrison, and Durand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4250 8918 4220 8917 4189 8943 4190 8943
      4191 8947 4190 8948 4190 8963 4193 8963
      4193 8969 4220 8969 4220 8940 4250 8940
TIME...MOT...LOC 2302Z 213DEG 36KT 4252 8971 4202 8968

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Ogorek

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:05 PM CDTSmall Craft AdvisoryLOT42 hr
Jul 6, 5:00 PM CDTAreal Flood AdvisoryLOTCook, DuPage3 hr

Nearby

Beach Hazards Statements in Illinois, 2025Beach Hazards Statements in Indiana, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.